MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 283903611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon performing an l5-s1 fusion, wanted to use jamshedi/probe to tap into bone before placing a guidewire over which he would place cortical fix screw.Hospital had none of their usual kits as they are now discontinued, so now the only option was to use the jamshedi/probe.Surgeon used toffee hammer to tap in the cannula, the t-handle at top of cannula snapped off so removed the inner part to place guidewire.The outer tube of cannula could then not be removed and was crushed when using a ¿bone nibbler¿ to try and pull it out.Surgeon was snapping off small parts in an attempt to remove it.The tube was too crushed to pass the inner part back down to give it some rigidity.After a further 40 minutes and the assistance of a burr, the surgeon was able to drill down the side of the broken piece and remove the last bit of cannula.Scrub team and sales representative confirmed that it was the full tip as compared side by side to another cannula.An additional hour was added to the case due to the event.Hospital has since sourced new replacement of their disposable probes.They have also added viper 2 cannulated pedicle probes with stylets to have the reusable version available if required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 283903611.Lot number: 416453.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 15 nov 2024.Manufacturing site: jabil le locle.Expiry date: 30 sep 2029.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 11G X 6 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21274947
Report Number1526439-2025-00137
Device Sequence Number20850667
Product Code GAA
UDI-Device Identifier10705034209494
UDI-Public(01)10705034209494(17)290930(10)416453
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283903611
Device Lot Number416453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown